Alert archive / Alabama / Wind Advisories in 2008

Wind Advisory 2, NWS Huntsville, AL

January 29, 200811 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee

NWS Huntsville, AL issued this wind advisory at Jan 29, 2008, 4:20 AM CST for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Jan 29, 2008, 12:00 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2008, 4:20 AM CST (10:20 UTC)
In effect from
Jan 29, 2008, 12:00 PM CST
Expired
Jan 29, 2008, 5:57 PM CST
In force
6 hr
Issued by
NWS Huntsville, AL

Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN

The radar

The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 10.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2008-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2008-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 325 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3162 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
325 m²/s²
0-3 km storm-relative helicity
468 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KHUN 291020
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
420 AM CST TUE JAN 29 2008

...WINDY CONDITIONS ACROSS THE TENNESSEE VALLEY...

.A DYNAMIC STORM SYSTEM TRACKING FROM THE CENTRAL PLAINS TO THE
OHIO VALLEY WILL PRODUCE GUSTY WINDS ACROSS NORTHERN ALABAMA AND
SOUTHERN MIDDLE TENNESSEE THROUGH THIS EVENING. A SHARP COLD FRONT
WILL CROSS THE AREA THIS EVENING...SHIFTING WINDS TO THE NORTHWEST.
WINDS WILL GRADUALLY DIMINISH FROM WEST TO EAST LATE TONIGHT INTO
WEDNESDAY MORNING.

ALZ001>010-016-TNZ076-096-097-291830-
/O.NEW.KHUN.WI.Y.0002.080129T1800Z-080130T0600Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
420 AM CST TUE JAN 29 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT. 

SOUTH WINDS 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 40 MPH WILL
DEVELOP BY MIDDAY ACROSS NORTHERN ALABAMA AND SOUTHERN MIDDLE
TENNESSEE. WINDS WILL BE STRONGEST LATE THIS AFTERNOON THROUGH
EARLY THIS EVENING ALONG AND AHEAD OF A STRONG COLD FRONT. BEHIND
THE FRONT...WINDS WILL SHIFT TO THE NORTHWEST BUT REMAIN GUSTY
THROUGH AT LEAST MIDNIGHT...BEFORE DIMINISHING LATE TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO AFFECT THE AREA THIS
AFTERNOON AND EVENING. WIND GUSTS WITHIN THE STRONGER SHOWERS OR
STORMS WILL BE CAPABLE OF EXCEEDING 40 MPH. THE HIGHER ELEVATIONS
OF NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE WILL BE MORE
PRONE TO THESE STRONGER WINDS. 

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD BE 
PREPARED FOR ABRUPT WIND GUSTS AND STRONG CROSS WINDS. RESIDENTS
SHOULD TAKE THE NECESSARY PRECAUTIONS TO SECURE ANY LOOSE OUTDOOR
ITEMS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH OR
GUSTS IN EXCESS OF 35 MPH ARE EXPECTED.

$$

NADLER
2 follow-up statements
000 
WWUS74 KHUN 291806
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1206 PM CST TUE JAN 29 2008

ALZ001>010-016-TNZ076-096-097-300600-
/O.CON.KHUN.WI.Y.0002.000000T0000Z-080130T0600Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
1206 PM CST TUE JAN 29 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

AN APPROACHING STRONG COLD FRONT WILL PRODUCE SOUTH WINDS 20 TO
30 MPH WITH GUSTS TO 40 MPH ACROSS THE TENNESSEE VALLEY THIS
AFTERNOON. THE WINDS WILL SWITCH TO THE NORTHWEST THIS
EVENING...BEHIND THE COLD FRONT...AND WILL CONTINUE AT 20 TO 30
MPH WITH GUSTS TO 40 MPH. THE WINDS WILL BEGIN TO DIMINISH AFTER
MIDNIGHT.

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD BE
PREPARED FOR ABRUPT WIND GUSTS AND STRONG CROSS WINDS. RESIDENTS
SHOULD TAKE THE NECESSARY PRECAUTIONS TO SECURE ANY LOOSE OUTDOOR
ITEMS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH OR
GUSTS IN EXCESS OF 35 MPH ARE EXPECTED.

$$

SS
000 
WWUS74 KHUN 292357
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
557 PM CST TUE JAN 29 2008

ALZ006-008>010-TNZ097-300800-
/O.UPG.KHUN.WI.Y.0002.000000T0000Z-080130T0600Z/
/O.NEW.KHUN.HW.W.0002.080130T0000Z-080130T0600Z/
/O.NEW.KHUN.WI.Y.0003.080130T0600Z-080130T0900Z/
MADISON-MARSHALL-JACKSON-DE KALB-FRANKLIN TN-
INCLUDING THE CITIES OF...HUNTSVILLE...GUNTERSVILLE...
SCOTTSBORO...FORT PAYNE...WINCHESTER
557 PM CST TUE JAN 29 2008

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 AM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS UPGRADED THE WIND
ADVISORY TO A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL
MIDNIGHT CST TONIGHT. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS
WIND ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 AM CST
WEDNESDAY.

STRONG GUSTY WINDS ARE OCCURRING ALONG AND BEHIND A STRONG COLD
FRONT. THIS COLD FRONT WILL MOVE INTO NORTHEAST ALABAMA BETWEEN 8
PM AND 9 PM...WITH STRONG WINDS CONTINUING UNTIL 11 PM OR
MIDNIGHT. SUSTAINED WINDS UP TO 40 MPH ARE LIKELY...WITH GUSTS
OVER 50 MPH POSSIBLE. 

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD BE
PREPARED FOR ABRUPT WIND GUSTS AND STRONG CROSS WINDS. PRECAUTIONS
TO SECURE LOOSE OUTDOOR ITEMS SHOULD BE RUSHED TO COMPLETION.
THESE WINDS ARE LIKELY TO DOWN TREES AND POWER LINES...AND COULD
CAUSE PROPERTY DAMAGE...ESPECIALLY TO OUTBUILDINGS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY
MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH OR GUSTS IN EXCESS
OF 35 MPH ARE EXPECTED.

$$

ALZ001>005-007-016-TNZ076-096-300600-
/O.UPG.KHUN.WI.Y.0002.000000T0000Z-080130T0600Z/
/O.NEW.KHUN.HW.W.0002.080130T0000Z-080130T0600Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MORGAN-CULLMAN-
MOORE-LINCOLN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...DECATUR...CULLMAN...LYNCHBURG...
FAYETTEVILLE
557 PM CST TUE JAN 29 2008

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THIS
HIGH WIND WARNING UPGRADES THE PREVIOUS WIND ADVISORY.

STRONG GUSTY WINDS ARE OCCURRING ALONG AND BEHIND A STRONG COLD
FRONT. THIS COLD FRONT WILL MOVE INTO NORTHWEST ALABAMA BETWEEN 6
PM AND 7 PM...REACHING THE INTERSTATE 65 CORRIDOR BY 8 PM. STRONG
WINDS WILL CONTINUE FOR A FEW HOURS BEHIND THE FRONT...ENDING
BEFORE MIDNIGHT. SUSTAINED WINDS UP TO 40 MPH ARE LIKELY...WITH
GUSTS OVER 50 MPH POSSIBLE.

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD BE
PREPARED FOR ABRUPT WIND GUSTS AND STRONG CROSS WINDS. PRECAUTIONS
TO SECURE LOOSE OUTDOOR ITEMS SHOULD BE RUSHED TO COMPLETION.
THESE WINDS ARE LIKELY TO DOWN TREES AND POWER LINES...AND COULD
CAUSE PROPERTY DAMAGE...ESPECIALLY TO OUTBUILDINGS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

JE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Jan 28, 8:00 PM CST, 8 hours 20 minutes earlier.

Area forecast discussion, Jan 28, 8:00 PM CST, 8 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
800 PM CST MON JAN 28 2008

.UPDATE...
WILL BE UPDATING FORECAST FOR OVERNIGHT TEMPERATURES AND SKY COVER.
ALSO ADDRESSING RAIN CHANCES TONIGHT.
&&

.DISCUSSION...
A CANOPY OF HIGH CLOUDS IS BLANKETING THE CENTRAL TENNESSEE VALLEY
THIS EVENING. DEWPOINTS HAVE BEEN INTERESTING TO WATCH...THEY REMAIN
IN THE LOWER 20S...EXCEPT FOR A LITTLE BUBBLE OF HIGHER DEWPOINTS
WHICH INCLUDE HSV AND DCU AT 29...AND FORT PAYNE AT 32 (WHERE THE
DEWPOINT THIS AFTERNOON CRASHED AS LOW AS 7 EARLIER). MEANWHILE...
LOW CLOUDS ARE MAKING THEIR WAY ACROSS THE MISSISSIPPI RIVER...
HEADING IN THIS GENERAL DIRECTION.

EARLY EVENING TEMPS RANGE FROM 41 IN SCOTTSBORO TO 56 IN MUSCLE
SHOALS. SO GIVEN THE CURRENT SITUATION...OUR LOWS ARE ALREADY NOT
COLD ENOUGH IN THE EAST AND LIKELY NOT WARM ENOUGH IN THE WEST. WILL
LET THE 02Z OBSERVATIONS GET IN THE SYSTEM AND THEN UPDATE TO
REFLECT THIS. WILL ALSO UPDATE TO JUST MAKE THE ENTIRE AREA CLOUDY
FOR THE BALANCE OF THE NIGHT. BREAKS IN THE CLOUDS...IF ANY...LOOK
FEW AND FAR BETWEEN.

NOT SURE ABOUT RAIN CHANCES TONIGHT. I PLAN TO SCALE BACK POPS ABOUT
5-10 PERCENT AREAWIDE FOR THE OVERNIGHT HOURS. IT JUST LOOKS LIKE
MOST EVERYTHING WILL BE AFTER 12Z...EXCEPT MAYBE IN THE FAR NWRN
CORNER OF THE STATE. IN FACT...EARLY PEEK AT 00Z NAM HAS NOTHING
UNTIL AFTER 15Z. WILL ALSO REMOVE THUNDER MENTION.

PREVIOUS DISCUSSION ALLUDES TO THIS BUT I WANT TO BRING IT OUT
AGAIN...CONDITIONS LOOK QUITE WINDY ESPECIALLY LATE TUESDAY
AFTERNOON AND TUESDAY EVENING. NOT GOING TO RAISE A WIND ADVISORY ON
THIS SHIFT...BUT IT LOOKS LIKELY THE NEXT SHIFT WILL HAVE TO.

-JE/23
&&

.PREV DISCUSSION...
SHORT TERM...THROUGH TUESDAY NIGHT...
SEVERAL WX IMPACTS TO DEAL WITH THIS SHORT TERM PACKAGE.  TOP
PRIORITY IS THE SEVERE WEATHER THREAT LATE TUE...WITH GUSTY GRADIENT
WINDS POSSIBLE BEFORE AND ESPECIALLY AFTER FROPA TUE NIGHT.
CONSIDERING A WIND HEADLINE FOR TUE INTO TUE NIGHT.

IT NOW APPEARS THERE SHOULD BE A DEFINITIVE BREAK IN THE PRECIP
AHEAD OF THE ADVANCING COLD FRONT WHICH I DID NOT FORESEE YESTERDAY.
THE NAM PRODUCES A BIT MORE SB-CAPE JUST AHEAD OF THE FRONT ALONG
THE MS RIVER...AND SHOULD INSTIGATE A LOW TOPPED SQUALL LINE BY MID
AFTERNOON.  THIS LINE SHOULD RACE EAST...POSSIBLY OUTRUNNING THE
FROPA.  THE LINE SHOULD ENTER THE SHOALS BTWN 21-00Z...CUTTING
ACROSS THE REMAINDER OF THE AREA QUICKLY FROM 00-03Z.  THE FORECAST
HODOGRAPH INDICATES A LINEAR HIGH SHEAR PROFILE ABOVE 1KM...BUT WITH
AMPLE SRH IN THE 0-1KM LAYER TO BE CONCERNED FOR BRIEF TORNADO
POTENTIAL GIVEN JUST A FEW HUNDRED J/KG OF LOW LEVEL CAPE.

BEING THE FRONT...THE THREAT OF DAMAGING GRADIENT WINDS MAY PERSIST
FOR A FEW HOURS.  VERY IMPRESSIVE 3HR PRESSURE RISES ARE FORECAST
BEHIND THE FRONT (10-12MB/3HR) FROM THE OH VALLEY INTO THE DEEP
SOUTH.  THIS COINCIDES WITH A STRONG MID LEVEL JET OVER 100KT AND
DEEP MIXING.  FORECAST BUFR SOUNDINGS SUGGEST 40-50KT GUSTS COULD BE
POSSIBLE.  WILL LOOK AT PVU CHARTS IN A MOMENT TO ASSESS TROP FOLD
POTENTIAL. HAVE FOLLOWED RAW NAM DATA CLOSELY FOR TEMP/TD
FORECASTS.  GIVEN THE ARCTIC AIR INTRUSION...WE SHOULD SEE DEW
POINTS PLUMMET INTO THE TEENS LATE TUE NIGHT INTO WED.  -KULA/17

LONG TERM...WEDNESDAY THROUGH MONDAY...

FOR WEDNESDAY THROUGH FRIDAY...WITH THE EXIT OF THE STRONG TROUGH
AND COLD FRONT ON TUESDAY...DRY AND SOMEWHAT COOLER AIR WILL
INFILTRATE THE REGION. DESPITE THE BREEZY NW FLOW EXPECTED WITH
FROPA...RETURN SOUTHERLY FLOW SHOULD BEGIN BY 21-00Z ON
WED/THURS. THIS COUPLED WITH THE ARCTIC AIR MASS BEING MODIFIED
SOMEWHAT BY THE TIME IT ARRIVES...SHOULD KEEP TEMPS FROM FALLING
BELOW NORMAL. DESPITE THE SOUTHERLY FLOW IN PLACE ON
WEDNESDAY...EXPECTING TEMPERATURES TO FALL BELOW FREEZING WITHOUT
THE CLOUD COVER. DEWPOINTS SHOULD FALL WELL INTO THE TEENS BY
WEDNESDAY AFTERNOON WITH THE MODIFIED ARCTIC AIR.

A POTENT TROUGH EXPECTED TO AFFECT MOST OF PLAINS AND EASTERN HALF
OF THE US WILL DIVE SOUTHWARD ACROSS TX BY THURSDAY
MORNING...LIFTING JUST TO THE NW OF CWFA. THE ECMWF CONTINUES TO
KEEP THIS SYSTEM TEMPORARILY CLOSED OFF OVER NORTHERN TX ON THURSDAY
MORNING. HOWEVER...THE GFS RAPIDLY LIFTS IT NEGATIVELY TILTED ACROSS
THE SAME AREA. WITH THESE DISCREPANCIES THE TIMING OF THE UPPER
LEVEL TROUGHS AND ACCOMPANYING COLD FRONT IS ABOUT 6-12 HOURS OFF
FROM EACH OTHER. DESPITE THE TIMING ISSUE...STILL EXPECTING THE SFC
LOW FORMING OVER LA/MS TO LIFT NORTHEAST. THIS WILL BRING A WARM
FRONT NORTHWARD FROM THE GULF BY 12-18Z ON THURSDAY. WITH A VERY
STRONG LLJ IN PLACE...50-60KTS AT 925 HPA...DEWPOINTS INITIALLY IN
THE TEENS EARLY THURSDAY MORNING SHOULD RECOVER QUICKLY INTO THE
40S/50S BY THURSDAY EVENING. SRH VALUES (0-3KM) FROM GFS ARE SHOWING
VALUES IN THE 800-1300 RANGE THROUGHOUT THE EVENT. ANOTHER ISSUE
WITH THE STRENGTH OF STORMS THIS SYSTEM IS THAT ALL CAPE VALUES IS
SHOWN TO BE LIMITED. SO...EXPECTING THAT IF ANY STORMS ARE ABLE TO
SURVIVE THE INTENSE SHEAR...THE MAIN THREAT WILL BE DAMAGING WINDS.
ANOTHER POSSIBLE LIMITING FACTOR IS A SUBTLE COLD WEDGE DEPICTED BY
THE GFS AS POSSIBLE ADVECTING SOME COLD AIR LEFT FROM THE PREVIOUS
COLD AIR MASS...FROM THE LEEWARD SIDE OF THE APPALACHIANS WESTWARD
ACROSS CENTRAL ALABAMA.

ONCE THE INITIAL WARM FRONT MOVES ACROSS THE AREA...SHOWERS SHOULD
CONTINUE THROUGH THE DAY PRE-FROPA. ANOTHER WAVE OF CONVECTION IN
THE FORM OF A LINE IS THEN EXPECTED TO CROSS THE REGION AS THE COLD
FRONT PASSES EARLY FRIDAY MORNING. AT THIS POINT...FROPA LOOKS TO BE
BETWEEN 08Z-14Z FRIDAY THROUGH THE ENTIRE CWFA. DEPENDING ON THE
LINGERING SHOWERS ON FRIDAY...TEMPS WILL MOST LIKELY FALL THROUGHOUT
THE DAY FRIDAY.

THE RIDGE THEN BUILDS OVER THE AREA FRIDAY AFTERNOON WITH BREEZY NW
FLOW/CAA IN PLACE. TEMPS SHOULD FALL TO AROUND FREEZING BEFORE
SWITCHING TO SOUTHERLY AS A HIGH PRESSURE SYSTEM MOVES EAST ALONG
THE GULF COAST.

FOR SATURDAY THROUGH MONDAY...WITH LIGHT SOUTHERLY WINDS AND A
CLEAR SKY IN PLACE...TEMPS SATURDAY SHOULD RISE TO NEAR NORMAL IN
THE LOWER 50S. SUNDAY TEMPS SHOULD BE SOMEWHAT WARMER...INTO THE
UPPER 50S...WITH INCREASED SOUTHERLY FLOW ALOFT AND AT THE SURFACE.

THE NEXT SYSTEM DIVING SOUTHWARD FROM THE PLAINS IS THEN EXPECTED TO
AFFECT THE REGION BY MONDAY. GIVEN THE UNCERTAINTIES WITH DAY 7/8
SYSTEMS...WILL KEEP A MENTION OF SLIGHT CHANCE OF SHOWERS AT THIS
POINT...DESPITE THE IMPRESSIVE FEATURES.  -LATIMER/77
&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

UPDATE/DISCUSSION...ELLIOTT/23
PREVIOUS/SHORT TERM...KULA/17
PREVIOUS/LONG TERM...LATIMER/77
Hazardous weather outlook, Jan 28, 9:00 PM CST, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
900 PM CST MON JAN 28 2008

ALZ001>010-016-TNZ076-096-097-291100-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
900 PM CST MON JAN 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

A FEW WIND GUSTS TO 30 MPH ARE POSSIBLE...ESPECIALLY OVER EXTREME
NORTHWEST ALABAMA...LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

TWO ACTIVE WEATHER SYSTEMS WILL AFFECT THE TENNESSEE VALLEY THIS
WEEK.

A SQUALL LINE CONTAINING A THREAT OF DAMAGING WINDS IS ANTICIPATED
TUESDAY EVENING AS A STRONG COLD FRONT DROPS SOUTHEAST INTO THE
LOWER MISSISSIPPI AND TENNESSEE VALLEYS TUESDAY AFTERNOON AND
EVENING. AHEAD OF THIS FRONT...GUSTY SOUTHERLY FLOW WILL PUMP
MOISTURE AND MILD AIR NORTHWARD. SHOWERS AND A FEW MODERATE
INTENSITY THUNDERSTORMS WILL BE POSSIBLE WELL IN ADVANCE OF THE
FRONT. A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO TAKE
SHAPE TUESDAY AFTERNOON FURTHER WEST ALONG AND JUST EAST OF THE
MISSISSIPPI RIVER. THIS LINE SHOULD RAPIDLY TRACK EAST INTO NORTH
ALABAMA AND MIDDLE TENNESSEE DURING THE EVENING HOURS. THE MAIN
THREAT FROM THESE STORMS WILL BE DAMAGING WINDS OF OVER 60 MPH.

BEHIND THE FRONT...GUSTY WEST TO NORTHWEST WINDS WILL
DEVELOP...WITH SOME GUSTS AROUND 40 MPH POSSIBLE...ALONG WITH A
RETURN TO COLDER AIR.

AFTER A BREAK ON WEDNESDAY...ANOTHER STRONG LOW PRESSURE SYSTEM
WILL MOVE OUT OF THE SOUTHERN PLAINS AND INTO THE DEEP SOUTH ON
THURSDAY.

THE LOW IS FORECAST TO TRACK NORTHEAST THROUGH NORTH MISSISSIPPI
AND WESTERN TENNESSEE THURSDAY AFTERNOON AND EVENING. THIS SYSTEM
WILL ONCE AGAIN BRING A RAPID RETURN OF GULF MOISTURE
NORTHWARD...AND EXHIBIT EXCEPTIONALLY STRONG WIND SHEAR. THE
LIMITING FACTOR FOR SIGNIFICANT SEVERE WEATHER WILL BE LOW
INSTABILITY...NEVERTHELESS...AN ORGANIZED SQUALL LINE WITH
DAMAGING WINDS IS BECOMING MORE LIKELY.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS POSSIBLE ON TUESDAY AND THURSDAY...MOST LIKELY DURING THE LATE
AFTERNOON AND EVENING HOURS.

ELLIOTT/KULA

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 5:57 PM CSTHigh Wind WarningHUNColbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more6 hr
Jan 29, 5:57 PM CSTWind AdvisoryHUNCullman, DeKalb, Jackson, Madison, Marshall, Morgan8 hr

Nearby

Wind Advisories in Alabama, 2008Wind Advisories in Tennessee, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.